Alert archive / Utah / Snow Advisories in 2006
Snow Advisory 49, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow advisory at Dec 18, 2006, 3:14 PM MST. It took effect at Dec 18, 2006, 6:00 PM MST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2006, 3:14 PM MST (22:14 UTC)
- In effect from
- Dec 18, 2006, 6:00 PM MST
- Expired
- Dec 19, 2006, 8:24 PM MST
- In force
- 26 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KSLC 182214 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 314 PM MST MON DEC 18 2006 .AN UPPER LOW WILL TRACK ACROSS ARIZONA TONIGHT AND TUESDAY BRINGING MOISTURE INTO SOUTHERN UTAH. UTZ013-017-018-020-190600- /O.NEW.KSLC.SN.Y.0049.061219T0100Z-061220T0500Z/ SAN RAFAEL SWELL-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH- 314 PM MST MON DEC 18 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM MST TUESDAY. THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH MOUNTAINS AND THE SOUTH CENTRAL VALLEYS. NEW SNOW ACCUMULATION BY LATE TUESDAY WILL RANGE FROM 2 TO 6 INCHES IN THE VALLEYS TO 5 TO 12 INCHES IN THE MOUNTAINS. SNOW WILL DEVELOP OVER PORTIONS OF EXTREME SOUTHERN UTAH THIS EVENING THEN SPREAD NORTH AND WEST...AND BECOME MORE WIDESPREAD BY EARLY TUESDAY. PRECIPITATION WILL OCCASIONALLY FALL AS RAIN OR RAIN AND SNOW MIXED AT THE LOWER ELEVATIONS IN THE ADVISORY AREA. SNOW WILL CONTINUE TUESDAY THEN TAPER OFF FROM THE WEST LATE IN THE DAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 WWUS45 KSLC 190500 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 PM MST MON DEC 18 2006 .AN UPPER LOW WILL TRACK ACROSS ARIZONA TONIGHT AND TUESDAY BRINGING MOISTURE INTO SOUTHERN UTAH. UTZ013-017-018-020-191300- /O.CON.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/ SAN RAFAEL SWELL-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH- 1000 PM MST MON DEC 18 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST TUESDAY. THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH MOUNTAINS AND THE SOUTH CENTRAL VALLEYS. NEW SNOW ACCUMULATION BY LATE TUESDAY WILL RANGE FROM 2 TO 6 INCHES IN THE VALLEYS TO 5 TO 12 INCHES IN THE MOUNTAINS. SNOW HAS DEVELOPED OVER PORTIONS OF EXTREME SOUTHERN UTAH THIS EVENING AND WILL CONTINUE TO SPREAD NORTH...AND BECOME MORE WIDESPREAD BY EARLY TUESDAY. PRECIPITATION WILL OCCASIONALLY FALL AS RAIN OR RAIN AND SNOW MIXED AT THE LOWEST ELEVATIONS IN THE ADVISORY AREA. SNOW WILL CONTINUE TUESDAY THEN TAPER OFF FROM THE WEST LATE IN THE DAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 191124 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 424 AM MST TUE DEC 19 2006 .AN UPPER LOW WILL TRACK ACROSS ARIZONA TODAY AND TONIGHT BRINGING MOISTURE INTO SOUTHERN UTAH. UTZ016-191930- /O.EXA.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/ SOUTHWEST UTAH- 424 AM MST TUE DEC 19 2006 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. THIS ADVISORY IS FOR THE SOUTHWESTERN UTAH VALLEYS IN IRON AND BEAVER COUNTIES. NEW SNOW ACCUMULATION BY THIS EVENING WILL RANGE FROM 2 TO 6 INCHES. SNOW DEVELOPED OVER THIS AREA DURING THE NIGHT AND WILL CONTINUE ON AND OFF THROUGH THE DAY. HOWEVER...THE BULK OF THE SNOW WILL PROBABLY FALL DURING THE MORNING HOURS. SNOW WILL TAPER TO SHOWERS THIS EVENING THEN END. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ UTZ013-017-018-020-191930- /O.CON.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/ SAN RAFAEL SWELL-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- SOUTH CENTRAL UTAH- 424 AM MST TUE DEC 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH MOUNTAINS AND THE SOUTH CENTRAL VALLEYS. NEW SNOW ACCUMULATION BY LATE TUESDAY WILL RANGE FROM 2 TO 6 INCHES IN THE VALLEYS TO 5 TO 12 INCHES IN THE MOUNTAINS. SNOW HAS BECOME WIDESPREAD OVER SOUTHERN UTAH OVERNIGHT AND WILL CONTINUE AT TIMES THROUGH THE DAY. THE SNOW WILL TAPER OFF FROM THE WEST THIS EVENING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 192148 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 PM MST TUE DEC 19 2006 .AN UPPER LOW WILL TRACK ACROSS ARIZONA TODAY AND TONIGHT BRINGING MOISTURE INTO SOUTHERN UTAH. UTZ013-016>018-020-200500- /O.CON.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- HENRY MOUNTAINS-SOUTH CENTRAL UTAH- 248 PM MST TUE DEC 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH MOUNTAINS AND THE SOUTH CENTRAL VALLEYS. NEW SNOW ACCUMULATION BY LATE TUESDAY WILL RANGE FROM 2 TO 6 INCHES IN THE VALLEYS TO 5 TO 12 INCHES IN THE MOUNTAINS. SNOW HAS BECOME WIDESPREAD OVER SOUTHERN UTAH OVERNIGHT AND WILL CONTINUE AT TIMES THROUGH THE DAY. THE SNOW WILL TAPER OFF FROM THE WEST THIS EVENING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS45 KSLC 200324 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 824 PM MST TUE DEC 19 2006 ...SNOW TAPERING OFF ACROSS SOUTHERN UTAH... UTZ013-016>018-020-200430- /O.CAN.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- HENRY MOUNTAINS-SOUTH CENTRAL UTAH- 824 PM MST TUE DEC 19 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE SNOW ADVISORY FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH MOUNTAINS AND THE SOUTH CENTRAL VALLEYS. SNOW OVER SOUTHERN UTAH IS TAPERING OFF THIS EVENING AS THE UPPER LOW OVER ARIZONA CONTINUES TO MOVE EAST OF THE AREA. SNOW FLURRIES ARE STILL POSSIBLE TONIGHT...PARTICULARLY OVER THE MOUNTAINS...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Dec 18, 10:00 AM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 18, 10:00 AM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MST MON DEC 18 2006 .SYNOPSIS...AN UPPER LOW OVER SOUTHERN CALIFORNIA WILL MOVE EAST ACROSS ARIZONA THROUGH TUESDAY. THIS LOW WILL SPREAD MOISTURE INTO SOUTHERN AND EASTERN UTAH TONIGHT THROUGH TUESDAY NIGHT. HIGH PRESSURE WILL PREVAIL OVER THE NORTH. && .DISCUSSION...WIDESPREAD STRATUS CONTINUES ACROSS MUCH OF THE AREA THIS MORNING AND WILL BE SLOW TO BURN OFF. POCKETS OF LIGHT SNOW ARE FALLING OUT OF THE STRATUS AND WILL PERSIST UNTIL IT BREAKS UP OR BURNS OFF. THE UPPER LOW HAS CLOSED OFF OVER SRN CA AND WILL TRACK VERY SLOWLY EWD NEXT 24HRS OR SO. THIS FEATURE WILL SPREAD MOISTURE UP INTO UT TODAY WITH PRECIP STARTING TONIGHT OVER THE SE THEN SPREADING WWD OVERNIGHT. EASTERLY FLOW AT 700 MB WILL FAVOR THE EAST SLOPES OF THE SRN MTNS BUT LOW LEVEL NORTHERLIES WILL WORK AGAINST GETTING LARGE OROGRAPHIC SNOWFALL TOTALS. STILL...EXPECT ADVISORY AMOUNTS OVER A GOOD PORTION OF SRN UT TONIGHT AND TUE AND WILL LIKELY ISSUE THIS HIGHLIGHT WITH THE AFTERNOON FORECAST. HIGH PRESSURE BUILDS BACK INTO THE AREA WEDNESDAY AND BREAKS DOWN THU AHEAD OF THE NEXT PAC TROF. THE 12Z GFS HAS A DEEPER AND MORE SPLIT SOLUTION FOR THIS NEXT TROF THAN THE 06Z RUN AND THIS IS NOT UNREASONABLE GIVEN THE SPLIT FLOW PATTERN ALREADY IN PLACE OVER THE WEST. CURRENT FORECAST HAS THESE TRENDS SO NO UPDATES PLANNED AT THIS TIME. && .AVIATION...LOW CLOUDS IN THE VICINITY OF THE TERMINAL THIS MORNING WILL OCCASIONALLY BRING CEILINGS DOWN TO 1000FT THROUGH 21Z. ABUNDANT LOW LEVEL MOISTURE WILL POTENTIALLY PRODUCE LOW STRATUS AND FOG AGAIN TONIGHT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/C.SMITH/GIBSON FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 18, 5:50 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 550 AM MST MON DEC 18 2006 UTZ001>009-011-014>016-WYZ021-191344- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WEST CENTRAL UTAH- WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 550 AM MST MON DEC 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY HIGH PRESSURE WILL PREVAIL TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010-012-013-017>021-191344- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH PLATEAU/BOOK CLIFFS- 550 AM MST MON DEC 18 2006 THE HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHERN UTAH. DAY ONE...TODAY CLOUDS WILL INCREASE TODAY AS THE FLOW ALOFT BECOMES SOUTHERLY AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA WILL BRING PERIODS OF SNOW...WITH RAIN IN THE LOWEST VALLEYS TUESDAY. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN THE HIGHER ELEVATIONS WITH LIGHT TO MODERATE ACCUMULATIONS IN MOST VALLEYS. HIGH PRESSURE ALOFT WILL RETURN MIDWEEK...BRINGING DRY CONDITIONS TO THE REGION. THE NEXT PACIFIC STORM SYSTEM WILL ARRIVE EARLY FRIDAY...BUT WILL LIKELY PRODUCE ONLY SCATTERED LIGHT PRECIPITATION INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.